Thursday, May 21, 2009

vitreous floaters


Nope, I'm not studying the eye in A&PII. For a little while, maybe about two-three weeks, whenever I read or look at a computer screen (more often when I read books with a lamp behind me) I see this little speck. It dances in my line of vision as if it's a child-like ballerina. If I try to focus on it, it jumps out of sight. It's extremely annoying. It's worse when I'm reading with a lamp and not quite noticeable when reading in natural light. As many do, I looked it up on the 'net.

I entered in "seeing spot when reading". The search came back with many entries like See Spot Read. Great, children's books. That's with Yahoo....time for Google! This article pointed me in the direction I needed, Seeing Spots and Floaters. There is actually a phenomenon of what is called "spots or floaters" that happens when particles in vitreous fluid collect.

So now along with the lump in throat sensation I am seeing spots, well actually only just one, but yeah, lucky me! My spot could be an indication of retinal or vitreal detachment so it's time to make another appointment. I still haven't heard back on my CT scan.

One of the websites I looked at said it could be aggravated by stress. Ya, think?

4 comments:

Heather said...

wow, how dang frustrating is that??? I mean we LIVE in our books for bloody sakes! Okay, that is me empathizing with you. Next time you think of "go spot, go" I hope it dissapears! Urgh. I will pray for that dang spot to be gone.

Lorie said...

I have floaters in my eyes that come and go. The eye docs told me it comes with old age and the gelatin part of your eye softening... put in non fancy terms lol... one doc said it could also indicate high cholesterol. Sucks getting old huh?! They are annoying!! I still say the lump in your throat is GERD!

Lorie said...

I forgot to mention that if I am right and it turns out to be GERD I think I deserve your $12 co-pay for services rendered... lol....

KLS said...

Heather-Thanks for the empathy!!! Lorie-LMAO!!! You're a comedienne! That co-pay sure sucks after not ever having to pay it!